STOCK MARKET BSE NSE

Man dies 10 days after taking Covid jab

After examination, it was found that the deceased had aortic stenosis (narrowing of the aortic valve opening) and his sugar levels were 350, a health official.

Published: 20th February 2021 06:35 AM  |   Last Updated: 20th February 2021 06:35 AM   |  A+A-

On Friday, 39% of targeted beneficiaries were vaccinated, with a total coverage of 57% since the immunisation drive was launched on January 16 | Express

By Express News Service

BENGALURU: A 56-year-old valve man of the water works department from Chikkaballapur died on Friday afternoon, a day after he was discharged from Jayadeva Hospital where he was treated for a chest pain he developed after being given a Covid vaccine.He received the first dose of the the vaccine on February 10, and was admitted to hospital after he developed chest pain. He was discharged on February 18, but developed chest pain again on Friday and died en route to hospital.  

After examination, it was found that the deceased had aortic stenosis (narrowing of the aortic valve opening) and his sugar levels were 350, a health official. “He was unaware that he was diabetic. When he was sent to Jayadeva, they said his heart valve had a block and was scheduled to get a stent next week,” the official said.A detailed AEFI (adverse event following immunisation) investigation and committee meeting are awaited, the state health bulletin said.

Dr C N Manjunath, Director, Jayadeva Hospital and Cardiovascular Sciences, said, “It is unlikely that a vaccine causes a heart attack. This is a coincidental death, where the person must have had hypertension and suffered a heart attack. The gap between the vaccination and death is long, which shows it can’t be because of the vaccination. However, we will study the case sheet of the person and conduct an in-depth check.”

Other cases:
As on February 19, there were 18 AEFI cases, of which a handful were serious. A 45-year-old anganwadi worker from Raichur vaccinated on January 20 developed pain in her lower limbs on January 27. On February 15, she developed fever, chills, abdominal pain and vomiting. She was later taken to NIMHANS.

A 40-year-old male valve man vaccinated in Mysuru on February 12 developed muscle twitches in the right lower limb. Authorities ruled out the role of the vaccine claiming that it was coincidental, and caused by undetected diabetes and thyroid issues. He is now recovering in hospital.A 26-year-old female swab collector who got the jab on February 17 developed vomiting, dizziness in 30 minutes and was unconscious for 10 minutes. She was taken to ESI Rajajinagar, and has been discharged.



Comments

Disclaimer : We respect your thoughts and views! But we need to be judicious while moderating your comments. All the comments will be moderated by the newindianexpress.com editorial. Abstain from posting comments that are obscene, defamatory or inflammatory, and do not indulge in personal attacks. Try to avoid outside hyperlinks inside the comment. Help us delete comments that do not follow these guidelines.

The views expressed in comments published on newindianexpress.com are those of the comment writers alone. They do not represent the views or opinions of newindianexpress.com or its staff, nor do they represent the views or opinions of The New Indian Express Group, or any entity of, or affiliated with, The New Indian Express Group. newindianexpress.com reserves the right to take any or all comments down at any time.

flipboard facebook twitter whatsapp